Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Monotonic approach to central limits


Author: Jonathan M. Kane
Journal: Proc. Amer. Math. Soc. 129 (2001), 2127-2133
MSC (2000): Primary 62E20, 62F12, 62F05
Published electronically: November 22, 2000
MathSciNet review: 1825926
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

The approach to limits guaranteed by the Central Limit Theorem appears to be monotonic in many cases. A variety of empirical examples are discussed. Proofs are given for some special cases of the binomial, gamma, and Poisson distributions.


References [Enhancements On Off] (What's this?)

  • [1994] J. Chover, Recall via Transient Neuronal Firing, Neural Networks, 7 (1994), 233-250.
  • [1996] J. Chover, Neural Correlation via Random Connections, Neural Computation 8 #8, (1996), 1711-1729.
  • [1968] Kumar Jogdeo and S. M. Samuels, Monotone Convergence of Binomial Probabilities and a Generalization of Ramanujan's Equation, Ann. Math. Stat. 39 (1968), 1191-1195.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 62E20, 62F12, 62F05

Retrieve articles in all journals with MSC (2000): 62E20, 62F12, 62F05


Additional Information

Jonathan M. Kane
Affiliation: Department of Mathematical and Computer Sciences, University of Wisconsin, Whitewater, 800 West Main Street, Whitewater, Wisconsin 53190-1790
Email: kanej@mail.uww.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05776-2
PII: S 0002-9939(00)05776-2
Keywords: Central limit, binomial distribution, gamma distribution.
Received by editor(s): May 24, 1999
Received by editor(s) in revised form: November 15, 1999
Published electronically: November 22, 2000
Communicated by: Wei-Yin Loh
Article copyright: © Copyright 2000 American Mathematical Society